# SDR CA091202010

- Difficulty date: November 27, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- Make and model: Cessna U206F
- Aircraft time: 10,110 hours
- Engine: Cont IO520F
- System (JASC): 2731 · Elevator Tab Control System
- Part: Shaft
- Condition: Broken
- Location: Elevator Trim
- Part time: 10,110 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: F, E
- Precautionary procedure: A

## Discrepancy

(CAN) IT APPEARS THE THREADED SHAFT OF THE ELEVATOR TRIM BROKE ON TAKEOFF OR IMMEDIATELY AFTER, CAUSING THE ELEVATOR TO JAM AND CREATING FLUTTER IN THE ELEVATOR CAUSING IT TO BREAK.  THIS ALSO CAUSED THE OUTER PORTION OF THE RIGHT HORIZANTAL STABILZER TO FLUTTER AND BREAK THROUGH FRONT AND REAR SPAR.  AIRCRAFT LANDED SAFELY UPDATES: WHEN ELEVATOR TRIM ACTUATOR BOLT BROKE, SOON AFTER THE ELEVATOR WAS JAMMED IN A FULL DOWN POSITION, FORCING THE AIRCRAFT TO PITCH UP.  SHORTLY THEREAFTER, THE PILOT HEARD A LOUD NOISE FOLLOWED BY A TAIL SHUTTERING AND THE ELEVATOR PITCH CONTROL WAS REGAINED.  THE PILOT WAS NEAR THE AIRFIELD AND WAS FORTUNATELY ABLE TO LAND SAFELY.  THE TRIM ACTUATOR THREADED ROD WAS LATER FOUND TO BE BROKEN WHICH CAUSED THE JAM TO OCCUR BETWEEN THE TRIM TAB AND THE ELEVATOR ITSELF.  THERE WAS NO EVIDENCE OF CORROSION ON THE FAILED THREADED ROD AND THE LUBRICANT WAS FRESH (NOT CONTAMINATED WITH MOISTURE OR WATER).  NEW INFO: SDR SUBMITTER STATED THAT FAILED ACTUATOR ASSY IS AN OLDER PART NUMBER THAT DOES NOT HAVE A GREASE NIPPLE FOR LUBRICATION PURPOSES. (TC NR 20091202010)
